MAUDE Adverse Event Report: CALDERA MEDICAL INC. GYNECARE TVT OBTURATOR; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

CALDERA MEDICAL INC. GYNECARE TVT OBTURATOR; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number 810081
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a sling procedure on (b)(6) 2025 and mesh was used.The mesh was used during the surgery, and the surgeon reported that it broke when pulled, making it impossible to use and hang.Changed to another one to complete the surgery.There were no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: can you identify the lot number of the product used? no, please refer to the device returned.Were there any patient consequences? if yes, what was the treatment? no.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information:: d3.Additional information: d4, d9, h3, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h3 investigation summary: it was received for evaluation one product of gynecare obturator product code 810081 and lot number 3944875.An investigation was performed on received product and on the batch record file.The product was decontaminated and well packaged.The device was opened and manipulated as the original packaging was missing.The following items were returned: 2 needles, 2 part of the mesh prolene line, 2 helical passers and lid and a label that is not part of the manufacturing site.The box and ifu are missing.No damage was observed on the lid, the label attached to the lid corresponds to lot 3944975 with the label attached to the blister.Winged guide, needles, helical passer, mesh prolene and plastic sheat are surrounded with lot of visible organic material.The marks of sealing transfer are visible on lid, concluding that the device packaging was sealed correctly.The mesh has been stretched, cut in half, and separated from the needles.The needles have been removed from the helical passers and no damage is observed on the needles or the tips.Based to the evaluation, this complaint is not related to a manufacturing problem.The defect observed during the evaluation corresponds to the description of the event: the complaint is confirmed, but it is not related to manufacturing.The product was conforming to specifications at the release.Three pictures were provided, the mesh can be seen damaged/broken.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
GYNECARE TVT OBTURATOR
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
CALDERA MEDICAL INC.
4360 park terrace drive
westlake village CA 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22396215
Report Number2210968-2025-07857
Device Sequence Number4901278
Product Code OTN
UDI-Device Identifier10705031000346
UDI-Public(01)10705031000346(17)250731(10)3944875
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number810081
Device Lot Number3944875
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale